Concerned About My Treatment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 5/20/2010 11:56 AM (GMT -6)   
Six weeks ago my LLMD started me on high dose antibiotics.   Amoxicillin 3000MG/Day and Zithromax 250MG/Day.
The first four weeks went well with no major stomach or physical issues.  In the beginning of week five I started experiencing more intense numbness, involuntary muscle contractions, muscle fatigue and aches and pains.   I'm having difficulty walking now and am concerned about this progressing any further.
 
I have attributed this to some sort of herx response and notified the doctor after it continued for ten days.     The doctor advised to keep going with the abx and we would evaluate at my next appointment.  Don't know if this is normal or if I should be concerned that my body is having an adverse reaction to the abx.   
 
Anybody else experience this?
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 


springsjean
Forum Moderator


Date Joined Mar 2009
Total Posts : 2042
   Posted 5/20/2010 4:08 PM (GMT -6)   
Two weeks into zithromax I started getting blurry vision which months later now has progressed to numerous neuropathies. I thought I was herxing also but after being off for more than a month, it is obvious that was not the case. Mynew LLMD says zithromax was probably not right drug for me and i was getting worse. I don't know how you tell but don't just assume a herx.

Kodak
Regular Member


Date Joined May 2010
Total Posts : 74
   Posted 5/20/2010 8:00 PM (GMT -6)   
I took the Azythromycin for only one week and had terrible symptoms, heart palpitations and heart rate of 120 just sitting still, tremors, a sick, sick feeling, that lasted a few weeks.
After about a month I went on Doxy with little reaction. I assumed it was a herx.

GWB
Veteran Member


Date Joined Jul 2005
Total Posts : 571
   Posted 5/20/2010 8:15 PM (GMT -6)   
betterhealth,

One of my favorite places to go to read about side effects of medicines is http://www.webmd.com/drugs/ . You can also go to www.drugs.com and get detailed information on any medications you're on, including drug interactions, etc.

Have you checked to see what the possible side effects are to both of these medicines? Might be helpful to do this to make sure it isn't the meds that are causing your problems. Sometimes it is hard to know the difference between side effects of certain meds we take or if it's a herx reaction. If it's a side effect, you may need to stop taking whatever drug may be causing this until you see your LLMD.

If you're having herxes the best thing you could do for yourself, in my opinion, is to take some detox baths. This will help get rid of the toxin die off that the meds could be causing. Another thing, which I'm sure you already know, and that's to make sure you're taking an adequate amount of probiotics. With that much abx, you really do need to put a LOT of probiotics in your system. These abx will muck up your stomach pretty badly since it kills both the good bacteria and the bad. Getting an adequate amount of probiotic is a must.

Just some thoughts that come to mind. Hope you get better soon!

Gary

P.S. If I was experiencing the symptoms you are describing, especially having difficulty walking, I would not continue taking the abx until I saw my LLMD. Just my personal opinion.

betterhealth
Regular Member


Date Joined Mar 2010
Total Posts : 230
   Posted 5/20/2010 9:28 PM (GMT -6)   
I had checked the side effects for both these meds before starting but, haven't really connected the way I feel with any specific side effect. I suspected that Zithromax could be the problem and last week moved the dose from noon to dinner time to avoid feeling sick in the afternoon. Now I've reached the point where I feel really bad all of the time. I tried detox baths for a while but, really haven't been very consistant with them. I have been taking my probiotics twice a day and my stomach and digestive system seems to be doing okay so far.

I will contact my LLMD tomorrow and suggest stopping the Zithromax for a while. There is no way I can continue like this until my next appointment on June 4th. I took the day off from work today hoping some rest would make me feel better. Nada... Still feeling really sick.

Thanks for all of the responses, I really appreciate it.
Peace and Healing
Lyme Disease - Doxycyline, IV-Rocephin, Amoxicillin, Azithromycin.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 01, 2014 12:43 AM (GMT -6)
There are a total of 2,184,476 posts in 242,946 threads.
View Active Threads


Who's Online
This forum has 153821 registered members. Please welcome our newest member, Losing_Hope.
315 Guest(s), 7 Registered Member(s) are currently online.  Details
Smgandy827, Girlie, Loucath, Losing_Hope, London Lurker, BitOfSunshine, Delmar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer